Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

September 2, 2013Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2013, 7:59 PM EDT for Chester County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 7:59 PM EDT (23:59 UTC)
Expired
Sep 2, 2013, 8:45 PM EDT
In force
46 min
Issued by
NWS Philadelphia/Mount Holly

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 125 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS81 KPHI 022359
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EDT MON SEP 2 2013

PAZ101-102-030045-
EASTERN CHESTER PA-WESTERN CHESTER PA-
759 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER COUNTY...

AT 755 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS 
STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THIS STORM HAS PRODUCED SOME WIND DAMAGE IN LEBANON COUNTY EARLIER, 
THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS.

LAT...LON 3997 7600 4004 7594 4011 7595 4012 7593
      4014 7589 4014 7586 4002 7545 3976 7576
      3991 7600

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 7:08 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 2, 7:08 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT MON SEP 2 2013

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH THE
AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD
OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD
MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN
HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT
IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER
CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM THE MIDDLE AND
LOWER PARTS OF THE SUSQUEHANNA RIVER VALLEY IN PENNSYLVANIA TO THE
LEHIGH VALLEY REGION AROUND 700 PM. THE CONVECTION WAS LOCATED IN
AN AREA OF INSTABILITY THAT WAS OUT AHEAD OF AN APPROACHING COLD
FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE
GRADUALLY WITH THE LOSS OF DAYTIME HEATING. WE HAVE LOWERED THE
CHANCES FOR PRECIPITATION IN MUCH OF OUR REGION FOR THIS EVENING
AND OVERNIGHT BASED ON THE TREND AND THE PRECIPITATION COVERAGE AT
700 PM.

THE COLD FRONT EXTENDED ACROSS WESTERN NEW YORK, WESTERN
PENNSYLVANIA AND DOWN THE OHIO RIVER VALLEY EARLY THIS EVENING. IT
WILL CONTINUE TO PROGRESS TO THE EAST AND IT SHOULD BEGIN TO MOVE
INTO OUR REGION TOWARD MORNING. THE CONVECTION ALONG THE FRONT
SHOULD ALSO WEAKEN THIS EVENING WITH PERHAPS SCATTERED SHOWERS
REACHING OUR FORECAST AREA LATE TONIGHT.

EVEN WITH THE COLD FRONT NEARING US, THE WIND IS EXPECTED TO
REMAIN RATHER LIGHT DURING THE NIGHTTIME HOURS. THERE WILL BE
ABUNDANT LOW LEVEL MOISTURE, ESPECIALLY AT THOSE LOCATIONS THAT
RECEIVED HEAVY RAINFALL TODAY. AS A RESULT, WE HAVE MENTIONED
PATCHY FOG FOR LATE TONIGHT. MINIMUM TEMPERATURES ARE FORECAST TO
BE MAINLY IN THE UPPER 60S AND LOWER 70S. READINGS IN THE LOWER
AND MIDDLE 60S ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES WITH THE
ARRIVAL OF THE COLD FRONT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING
PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT
QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN
NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH
MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S,
HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS
FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF-
NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT
PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY
CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE
MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE.
THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH
GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES
RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH
LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE.

TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF
TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF
IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE
CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME
CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL
GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT.
DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF
OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS
AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES.

THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON
WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST
CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE
EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND
850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES.

THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT.
THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR
SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH
(BANKING ON THE CLOUDS) AND WE WENT BELOW IT.

WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER
CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE
FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON
YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE
POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO
THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST
JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE
WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE
HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE
HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER
TIMING OF THE CFP.

THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE
WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE
COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT
ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY
NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS
AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE.

SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE
SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED
ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO
NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT
GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT
BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY.
THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE
BEEN THE PAST COUPLE OF DAYS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES AT 2300Z. THE
SHOWERS AND THUNDERSTORMS THAT WERE AROUND KABE AND KRDG AND IN
AREAS TO THE WEST SHOULD CONTINUE TO WEAKEN AND DISSIPATE WITH THE
LOSS OF DAYTIME HEATING.

ABUNDANT LOW LEVEL MOISTURE IN OUR REGION MAY RESULT IN THE
DEVELOPMENT OF AREAS OF LOW CLOUDS AND FOG DURING THE NIGHT.

A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON TUESDAY
MORNING. IT WILL BRING DRY AIR AND VFR CONDITIONS TO OUR REGION
FOR MUCH OF TUESDAY.

A LIGHT WIND OVERNIGHT IS EXPECTED TO BECOME NORTHWEST FOR TUESDAY
AND IT SHOULD INCREASE AROUND 8 TO 12 KNOTS.

OUTLOOK...
TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED.
POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY
MORNINGS IN RURAL AIRPORTS.

&&

.MARINE...
RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY
10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME
W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY
THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES
ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS.

OUTLOOK...
NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK.
WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND
COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT
EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS
EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON
WEDNESDAY AND SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC/GIGI
NEAR TERM...IOVINO
SHORT TERM...NIERENBERG
LONG TERM...GIGI
AVIATION...AMC/GIGI/IOVINO
MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 6:48 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT MON SEP 2 2013

PAZ060>062-101>106-032300-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
648 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THIS EVENING MAY BRING A BRIEF PERIOD OF
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054-
055-070-071-032300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
DELAWARE-PHILADELPHIA-
648 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-032300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
648 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 5:10 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             UPPER MACUNGIE TWP      40.58N  75.62W
09/02/2013  E0.50 INCH       LEHIGH             PA   PUBLIC

            HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.

&&

EVENT NUMBER PHI1300411

BUNKER/GORSE
Local storm report, Sep 2, 5:29 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     LIGHTNING        NE FORKS TWP            40.73N  75.22W
09/02/2013                   NORTHAMPTON        PA   TRAINED SPOTTER

            LIGHTNINING STRIKE 3 HOUSES....NO FIRES BUT DAMAGE.

1030 AM     TSTM WND DMG     PHILADELPHIA            39.95N  75.16W
09/02/2013                   PHILADELPHIA       PA   EMERGENCY MNGR

            5 TREES DOWN

1040 AM     LIGHTNING        FRANKFORD               40.03N  75.08W
09/02/2013                   PHILADELPHIA       PA   FIRE DEPT/RESCUE

            LIGHTNING STRUCK AND HOUSE AND ON FIRE. TIME CORRECTED.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   TRAINED SPOTTER

            SIGNIFICANT ROADWAY FLOODING REPORTED.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   BROADCAST MEDIA

            SIGNIFICANT FLOODING ON THE ROWAN UNIVERSITY CAMPUS.
            PARKING LOTS QUICKLY BECAME FLOODED. SOME ROADWAYS ALSO
            FLOODED LEADING INTO THE UNIVERSITY.

1115 AM     FLASH FLOOD      SOMERDALE               39.85N  75.02W
09/02/2013                   CAMDEN             NJ   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
            FLOOD WATERS.

1130 AM     FLASH FLOOD      VOORHEES                39.85N  74.96W
09/02/2013                   CAMDEN             NJ   PUBLIC

            SIGNIFICANT FLOODING IN VOORHEES WITH SOME VEHICLES
            TRAPPED.

1204 PM     FLASH FLOOD      UPPER DARBY             39.93N  75.27W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            WIDESPREAD ROADWAY FLOODING

1219 PM     FLASH FLOOD      ASTON ARMS              39.86N  75.43W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            COBBS CREEK IS OVER THE BANKS IN SOME PLACES

1220 PM     FLASH FLOOD      LIMA                    39.92N  75.44W
09/02/2013                   DELAWARE           PA   PUBLIC

            REPORTS OF NUMEROUS WATER RESCUES...

1221 PM     FLASH FLOOD      SPRINGFIELD             39.93N  75.32W
09/02/2013                   DELAWARE           PA   EMERGENCY MNGR

            BJS WHOLESALE PARKING LOT FLOODED..NUMEROUS ROADS
            FLOODED IN SPRINGFIELD AND UPPER DARBY TWP..VEHICLE
            ENDED UP IN CREEK.

0440 PM     HAIL             OREFIELD                40.63N  75.58W
09/02/2013  E0.25 INCH       LEHIGH             PA   PUBLIC

            PEA SIZE HAIL REPORTED IN OREFIELD.

0505 PM     HAIL             UPPER MACUNGIE TWP      40.58N  75.62W
09/02/2013  E0.50 INCH       LEHIGH             PA   PUBLIC

            HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.

&&

EVENT NUMBER PHI1300398 PHI1300399 PHI1300403 PHI1300407 PHI1300409
PHI1300402 PHI1300408 PHI1300400 PHI1300401 PHI1300404 PHI1300406
PHI1300410 PHI1300411

BUNKER/GORSE
Local storm report, Sep 2, 5:42 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 S ALLENTOWN           40.58N  75.48W
09/02/2013  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN.

&&

EVENT NUMBER PHI1300412

BUNKER/GORSE
Special weather statement, Sep 2, 5:46 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT MON SEP 2 2013

PAZ061-062-022230-
LEHIGH PA-NORTHAMPTON PA-
546 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT LEHIGH AND SOUTHERN NORTHAMPTON
COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCHNECKSVILLE...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR COFFEETOWN AROUND 600 PM...HOKENDAUQUA AROUND
610 PM...ALLENTOWN AROUND 620 PM AND FOUNTAIN HILL AROUND 630 PM.

LAT...LON 4076 7562 4059 7527 4042 7549 4067 7576

FORECASTER: GORSE
Special weather statement, Sep 2, 6:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT MON SEP 2 2013

PAZ103-022345-
WESTERN MONTGOMERY PA-
657 PM EDT MON SEP 2 2013

...A STRENGTHENING THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY
COUNTY...

AT 654 PM EDT...A STRENGTHENING THUNDERSTORM WAS NEAR BALLY...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR RED HILL AROUND 710 PM...GREEN LANE AROUND
720 PM AND SCHWENKSVILLE AROUND 740 PM.

LAT...LON 4035 7562 4044 7554 4044 7552 4028 7528
      4021 7556

FORECASTER: GORSE
Special weather statement, Sep 2, 7:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EDT MON SEP 2 2013

PAZ101-102-030045-
EASTERN CHESTER PA-WESTERN CHESTER PA-
759 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER COUNTY...

AT 755 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM HAS PRODUCED SOME WIND DAMAGE IN LEBANON COUNTY EARLIER,
THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS.

LAT...LON 3997 7600 4004 7594 4011 7595 4012 7593
      4014 7589 4014 7586 4002 7545 3976 7576
      3991 7600

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:02 PM EDTSpecial Weather StatementPHIWarren58 min
Sep 2, 7:09 AM EDTAreal Flood AdvisoryPHIWarren4 hr
Sep 2, 7:16 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex89 min
Sep 2, 7:35 AM EDTAreal Flood AdvisoryPHIHunterdon6 hr
Sep 2, 7:58 AM EDTSpecial Weather StatementPHIHunterdon, Somerset62 min
Sep 2, 8:17 AM EDTAreal Flood AdvisoryPHIMorris, Somerset3 hr
Sep 2, 8:58 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland3 hr
Sep 2, 9:37 AM EDTAreal Flood AdvisoryPHICamden113 min
Sep 2, 9:52 AM EDTFlash Flood WarningPHIBurlington, Camden, Gloucester4 hr
Sep 2, 10:03 AM EDTAreal Flood AdvisoryPHICamden, Cumberland, Gloucester, Salem4 hr
Sep 2, 10:16 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden74 min
Sep 2, 10:35 AM EDTFlash Flood WarningPHIBurlington, Camden5 hr
Sep 2, 10:50 AM EDTAreal Flood AdvisoryPHIGloucester, Salem3 hr
Sep 2, 11:31 AM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Sep 2, 12:28 PM EDTFlash Flood WarningPHIGloucester, Salem3 hr
Sep 2, 12:44 PM EDTFlash Flood WarningPHIHunterdon, Mercer4 hr
Sep 2, 12:47 PM EDTSpecial Weather StatementPHIHunterdon58 min
Sep 2, 2:03 PM EDTAreal Flood AdvisoryPHIMiddlesex, Somerset3 hr
Sep 2, 2:42 PM EDTSpecial Weather StatementPHIAtlantic48 min
Sep 2, 3:35 PM EDTAreal Flood WarningPHICamden9 hr
Sep 2, 3:44 PM EDTAreal Flood WarningPHIGloucester14 hr
Sep 2, 4:56 AM EDTSpecial Weather StatementPHICarbon49 min
Sep 2, 5:34 AM EDTSevere Thunderstorm WarningPHICarbon, Monroe56 min
Sep 2, 10:29 AM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia76 min
Sep 2, 11:27 AM EDTAreal Flood AdvisoryPHIDelaware, Montgomery, Philadelphia3 hr
Sep 2, 12:37 PM EDTFlash Flood WarningPHIDelaware3 hr
Sep 2, 3:06 PM EDTAreal Flood AdvisoryPHICarbon, Monroe114 min
Sep 2, 3:14 PM EDTSpecial Weather StatementPHINorthampton61 min
Sep 2, 4:02 PM EDTSpecial Weather StatementPHILehigh, Northampton43 min
Sep 2, 4:44 PM EDTSpecial Weather StatementPHILehigh46 min
Sep 2, 4:52 PM EDTSpecial Weather StatementPHIBucks38 min
Sep 2, 5:05 PM EDTAreal Flood AdvisoryPHILehigh115 min
Sep 2, 5:39 PM EDTFlash Flood WarningPHILehigh2 hr
Sep 2, 5:46 PM EDTSpecial Weather StatementPHILehigh44 min
Sep 2, 6:57 PM EDTSpecial Weather StatementPHIMontgomery48 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.